Mathematical Notes

, Volume 103, Issue 1–2, pp 75–88 | Cite as

Generalization of the Lagrange Method to the Case of Second-Order Linear Differential Equations with Constant Operator Coefficients in Locally Convex Spaces

  • S. N. Mishin


The well-known Lagrange method for linear inhomogeneous differential equations is generalized to the case of second-order equations with constant operator coefficients in locally convex spaces. The solutions are expressed in terms of uniformly convergent functional vector-valued series generated by a pair of elements of a locally convex space. Sufficient conditions for the continuous dependence of solutions on the generating pair are obtained. The solution of the Cauchy problem for the equations under consideration is also obtained and conditions for its existence and uniqueness are given. In addition, under certain conditions, the so-called general solution of the equations (a function of most general form from which any particular solution can be derived) is obtained. The study is carried out using the characteristics (order and type) of an operator and of a sequence of operators. Also, the convergence of operator series with respect to equicontinuous bornology is used.


locally convex space order and type of an operator operator-differential equation equicontinuous bornology bornological convergence vector-valued function 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    V. I. Gorbachuk and M. L. Gorbachuk, Boundary-Value Problems for Operator-Differential Equations (Naukova Dumka, Kiev, 1984) [in Russian].MATHGoogle Scholar
  2. 2.
    S. G. Krein, Linear Differential Equations in a Banach Space (Nauka, Moscow, 1967) [in Russian].Google Scholar
  3. 3.
    V. A. Trenogin, “Boundary-value problems for abstract elliptic equations,” Dokl. Akad. Nauk SSSR 170 (5), 1028–1031 (1966)MathSciNetGoogle Scholar
  4. 4.
    V. M. Millionshchikov, “On the theory of differential equations in locally convex spaces,” Mat. Sb. 57 (99) (4), 385–406 (1962) [Math. USSR-Sb. 57 (99) (4), 385–406 (1962)].MathSciNetGoogle Scholar
  5. 5.
    K. Yosida, “Time-dependent evolution equations in locally convex space,” Math. Ann. 162, 83–86 (1965).MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    A. N. Godunov, “Linear differential equations in locally convex spaces,” Vestnik Moskov. Univ. Ser. I Mat. Mekh., No. 5, 31–39 (1974).MathSciNetMATHGoogle Scholar
  7. 7.
    Ya. V. Radyno, “Linear differential equations in locally convex spaces. II. Properties of the solutions,” Differ. Uravn. 13 (9), 1615–1624 (1977).MathSciNetMATHGoogle Scholar
  8. 8.
    Ya. V. Radyno, Linear Equations and Bornology (Belorus. Gos. Univ., Minsk, 1982) [in Russian].MATHGoogle Scholar
  9. 9.
    S. G. Lobanov, “On the solvability of linear ordinary differential equations in locally convex spaces,” Vestnik Moskov. Univ. Ser. IMat. Mekh., No. 2, 3–7 (1980).MathSciNetMATHGoogle Scholar
  10. 10.
    S. A. Shkarin, “Some results on solvability of ordinary linear differential equations in locally convex spaces,” Mat. Sb. 181 (9), 1183–1195 (1990) [Math. USSR-Sb. 71 (1), 29–40 (1992)].MATHGoogle Scholar
  11. 11.
    V. P. Gromov, “Analytic solutions of operator-differential equations in locally convex spaces,” Dokl. Ross. Akad. Nauk 394 (3), 305–308 (2004) [Dokl. Math. 69 (1), 64–67 (2004)].MathSciNetMATHGoogle Scholar
  12. 12.
    N. A. Aksenov, Application of the Theory of the Order and Type of an Operator in Locally Convex Spaces to the Study of Analytic Problems for Operator-Differential Equations, Cand. Sci. (Phys.–Math.) Dissertation (Orlovsk. Gos. Univ., Orel, 2011) [in Russian].Google Scholar
  13. 13.
    N. A. Aksenov, “The boundary-value problemfor differential-operator equations of the first order in a locally convex space,” Izv. Vyssh. Uchebn. Zaved. Mat., No. 2, 3–15 (2011) [RussianMath. (Iz. VUZ) 55 (2), 1–12 (2011)].Google Scholar
  14. 14.
    S. H. Mishin, “On a particular form of operator-differential equations with variable coefficients,” Vestnik RUDN Ser. Mat. Inform. Phys., No. 1, 3–14 (2015).Google Scholar
  15. 15.
    S. H. Mishin, “Homogeneous differential-operator equations in locally convex spaces,” Izv. Vyssh. Uchebn. Zaved. Mat., No. 1, 26–43 (2017) [RussianMath. (Iz. VUZ) 61 (1), 22–38 (2017)].MathSciNetMATHGoogle Scholar
  16. 16.
    V. P. Gromov, S. N. Mishin, and S. V. Panyushkin, Operators of Finite Order and Operator-Differential Equations (Orlovsk. Gos. Univ., Orel, 2009) [in Russian].Google Scholar
  17. 17.
    S. H. Mishin, “On the order and type of an operator,” Dokl. Akad. Nauk 381 (3), 309–312 (2001) [Dokl. Math. 64 (3), 355–358 (2001)].MathSciNetMATHGoogle Scholar
  18. 18.
    S. H. Mishin, “Relation between the characteristics of a sequence of operators with bornological convergence,” Vestnik RUDN Ser. Mat. Inform. Phys., No. 4, 26–34 (2010).Google Scholar
  19. 19.
    S. H. Mishin, “On growth characteristics of operator-valued functions,” Ufimsk. Mat. Zh. 5 (1), 112–124 (2013) [Ufa Math. J. 5 (1), 112–124 (2013)].MathSciNetCrossRefGoogle Scholar
  20. 20.
    Ya. V. Radyno, “Linear differential equations in locally convex spaces. I. Regular operators and their properties,” Differ. Uravn. 13 (8), 1402–1410 (1977).MathSciNetMATHGoogle Scholar
  21. 21.
    V. P. Kondakov, L. V. Runov, and V. E. Koval’chuk, “Bornologies and a natural extension of classes of regular elements in algebras of operators,” Vladikavkaz. Mat. Zh. 8 (3), 29–39 (2006).MathSciNetMATHGoogle Scholar
  22. 22.
    L. V. Kantopovich and G. P. Akilov, Functional Analysis in Normed Spaces (Fizmatgiz, Moscow, 1959) [in Russian].Google Scholar
  23. 23.
    A. Robertson and W. Robertson, Topological Vector Spaces (Cambridge University Press, New York, 1964; Mir, Moscow, 1967).MATHGoogle Scholar
  24. 24.
    I. F. Krasichkov, “Completeness in a space of complex valued functions determined by the behavior of the modulus,” Mat. Sb. 68 (110) (1), 26–57 (1965).MathSciNetMATHGoogle Scholar
  25. 25.
    I. F. Krasichkov, “Closed ideals in locally convex algebras of entire functions,” Izv. Akad. Nauk SSSR Ser. Mat. 31 (1), 37–60 (1967) [Math. USSR-Izv. 1 (1), 35–55 (1967)].MathSciNetMATHGoogle Scholar
  26. 26.
    S. H. Mishin, “Invariance of the order and type of a sequence of operators,” Mat. Zametki 100 (3), 399–409 (2016) [Math. Notes 100 (3–4), 429–437 (2016)].MathSciNetCrossRefGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  1. 1.Turgenev Orel State UniversityOrelRussia

Personalised recommendations